Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Ear infections, bitter taste in mouth. Taking amoxicillin. Re-constructive surgery done. Cure?

I have had 4 ear infections in the past 3 months everytime I see a dr they put me on amoxicillin . I have explained to them I had reconstructive surgery on my right ear drum when I was 6 due to ear infections getting so bad it burst! They had told me I would need it on my left at some point but, right now I m in so much pain in my ear and head and I have a bitter taste in my mouth! What could this be?
Asked On : Sat, 15 Dec 2012
Answers:  2 Views:  370
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Dec 2012
Still an ear infection. Recurrent ear infection i suggest that you properly checked. Including test for immunocompetences such as even testing for HIV or diabetes Mellitus or other underlying pathologies that could predispose to immunosuppression. If you are immunocompetent and still having the recurrent ear infection then i suggest you should be placed on a cephalosporin antibiotics ( 2nd or 3rd generation will be better). The germs causing the ear infection seem to be resistant to the amoxicillin. A steroid lotion or droplets could be applied on the ear to reduce pain and inflammation or oral antiinflammatory medications should be taken in association to the antibiotics.
Consulting an ENT specialist if above fails is of paramount importance.

Wish you all the best and hope this helps
Answered: Sat, 15 Dec 2012
I find this answer helpful
General & Family Physician Dr. Himanshu Pandey's  Response
Hi aimee ! Did you take treatment for malaria recently. Or did your teeth has dental brace. May be that can give you metallic taste. Now about ear pain, try diclofenac ear drop. And in most case doctor give amox antibiotic. So if it didn't help ask for change. Get well soon Bye.
Answered: Sat, 15 Dec 2012
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor